MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXACE
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Type of reportable event: "serious injury" chosen because this was an expected adverse event that required the patient to endure a re-operation, which is similar to a serious injury for this procedure.The adverse event was discovered after the event and the hospital had disposed of the valve, so could not evaluate it.The device history record was reviewed and the valve was found to have been built per specifications.Presumed disposed of at hospital.
 
Event or Problem Description
While entering tracking database implant information, a patient was observed to have received a second implant of the same position (aortic).The surgeon's office was contacted and the operative notes were obtained, which explain why the re-do aortic valve replacement (avr) was done.The patient was diagnosed with paravalvular leak (pvl).Patient was re-operated and a new valve onxace-21, s/n (b)(4) was implanted.The valve being explanted had dehisced just right of the right coronary commisure.Intraop transesohpageal echo showed no pvl post valve replacement.Patient transferred to icu having tolerated the re-op well.The reason this is being reported is pvl is defined in the aats/sts guidelines as valve-related and reportable.It is also an expected adverse event, and is listed among the expected adverse events possible for a heart valve patient, in section 5 of the ifu.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5617499
Report Number1649833-2016-70027
Device Sequence Number199322
Product Code DYE
UDI-Device Identifier00851788001457
UDI-Public00851788001457
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/21/2017
Device Model NumberONXACE
Device Catalogue NumberONXACE-21
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2016
Initial Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR